MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q CATHETERS-SILVERSOAKER

HALYARD - IRVINE ON-Q CATHETERS-SILVERSOAKER
Model Number PM040-A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Root cause could not be determined.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
Halyard received a single report that referenced three different incidents, which were associated with separate units, involving three different patients.This is the second of three reports.Refer to 2026095-2017-00015 for the first patient.Refer to 2026095-2017-00017 for the third patient.Fill volume: unknown.Flow rate: unknown.Procedure: nuss procedures.Cathplace: patient's back.It was reported that three patients had catheters broken catheters left inside their backs in the last three months.There was no reported patient impact.
 
Additional Manufacturer Narrative
One sample device was returned.The silver-soaker catheter #2 was returned not fully intact, missing the infusion segment.There is evidence of stretching at the 1nd markings and continues throughout the catheter.The damaged part was measured to be 0.020¿ and the non-damaged part was measured to be 0.043¿.The catheter was examined under a microscope magnified at 1x, no signs of brittleness were observed.Tensile strength was performed on the catheter using the instron machine.The passing rate for the test is >2.8(lbf) at the infusion segment and >4.00 (lbf) for the mid-body segment.The result for the catheter mid-body segment was 9.78(lbf).Tensile strength test was not performed on the infusion segment because it was missing from the catheter.The catheter met specifications during the tensile test and no additional testing was performed.The investigation summary concluded that the silver soaker catheter #2 was received not fully intact, missing the infusion segment.Evidence revealed that stretching was observed at the 1nd markings and continues throughout the catheter.Tensile strength was performed on the mid-body segment and met specifications.All information reasonably known as of 19-may-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ON-Q CATHETERS-SILVERSOAKER
Common Device Name
CATHETERS
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6309612
Report Number2026095-2017-00016
Device Sequence Number694154
Product Code BSO
UDI-Device Identifier10680651135398
UDI-Public10680651135398
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberPM040-A
Device Catalogue Number101353901
Device Lot Number0202513903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/07/2017
Supplement Report FDA Received Date05/24/2017
Patient Sequence Number1
Patient Age15 YR
Patient Weight61